Progesterone helping but I need some guidance

by Tanya Y.
(El Paso, TX, United States)

45 years old and have been struggling with estrogen dominance, and related issues, for the past 6-8 years. Progesterone has helped immensely, as has Wray's invaluable website! I still need some help though.

The past 3 years have been an ongoing struggle with cyclical, miserly symptoms related to hormone imbalance. I'd been following the direction of my doctor and starting progesterone on DAY 14 and continuing until bleeding onset. This alleviated some of my symptoms but only not completelyl and only for awhile. In other words, I'd feel crummy (weight gain, hair drying up/falling out, just an all-around decrease in well-being) beginning about 3-4 days after bleeding onset and just get worse until the "magical" DAY 14 when I'd resume progesterone and feel better almost immediately! Listen, I mean within a couple of hours of applying the cream, my hair loss would STOP, aches/pains debate, etc. Within 2-3 days or less I'd feel like a new woman again! So long story short, this last cycle I halted progesterone when I started my period on DAY 25, bled for 5 days --- hair dries up and starts falling out again, my skin looks like hell, I FEEL like hell, weight gain/bloat, the whole miserly list again. THIS time I decided not to wait until DAY 14 and resumed the progesterone on DAY 6. BOOM! Hair becomes soft and stops falling out OVERNIGHT and all of my other crummy-feeling symptoms abate as well. REJOICE!

A couple days later I start having a very slight, brown discharge like the very beginning or ending of a period an it's continued to present - I'm at DAY 16 now, and this morning it looked like I was starting an actual period again so I didn't apply progesterone this morning, although I intend to use it this evening because I've felt great with the daily A.M./P.M. usage.
P.S. I started applying the cream vaginally the last couple of cycles and felt the benefits better this way.

My question is this: I feel SO MUCH BETTER while using it. Can I continue to use it daily? SHOULD I continue to use it daily? Are there any side effects/warnings I should be aware of? I'd prefer to continue vaginal application but am not sure how this will work if I continue to bleed.

YOUR GUIDANCE IS MUCH APPRECIATED!!

Thank you Wray for your website and invaluable gift of knowledge!!

Comments for Progesterone helping but I need some guidance

Click here to add your own comments

Jun 03, 2014
Progesterone helping but I need some guidance
by: RJ

Hello Tanya!
Use it every day. At 45 you're almost into menopause and things are going to be so wacky for you and will only get worse. Every time you stop the cream the estrogen gets to rev up and become dominant and you start the whole process over again the next cycle. Your cycles won't be normal any longer either, especially in those months that there is no ovulation...which will become the norm as you get older...I'm 48. Make sure you are using Natpro...it is the best out there and also read about the supplements you should be taking. I had lots of hair loss....vitamin D3, K2, boron, magnesium, zinc, NAC, inositol and flaxseed oil all helped stop it...along with 400-1,000 mg a day of progesterone. There are so many supplements that work in unison with the progesterone....you need them also. Here's to a healthy and easy menopausal transition! God Bless! RJ

Jun 04, 2014
Progesterone helping but I need some guidance
by: Joy

Hi Tanya

You have not been using progesterone cream correctly, one can’t keep using it one day and not the next because of a bleed, please read How to use Progesterone Cream. Any bleeding/spotting/clotting should be ignored. Progesterone will help with Estrogen Dominance provided it is used correctly. So much depends on the cream used, you need to use one that has the correct progesterone concentration. If you find that you are getting better results by inserting in the vagina, then please do, but please make sure of the ingredients, some can cause irritation. As it is a messy process, it is best to do this at night on retiring. It must be used a minimum of twice a day, morning and again at night as progesterone levels start to drop after 13 hours.

At 45 you are also in Peri-Menopause which can be a difficult time for most women but it need not be. It is a time when the cycle becomes erratic and very difficult to follow, for this reason it is advised to use progesterone every day with no breaks, it becomes difficult otherwise, as you have found out.

Do you know what your Vitamin D level is as a deficiency reduces the benefits of progesterone.

Hope this helps.

Jun 06, 2014
Thank you for responding...
by: Anonymous

Much appreciated!

Okay, so I'm using a good quality, Rx cream that causes no irritation - Check.

I plan to continue daily, twice per day as I've been doing for the past 2 weeks.

Here's what's happening: I'm continuing to bleed - bright red, which hasn't been the norm, and I've noticed some swelling/edema which causes me to back off the progesterone. You're saying don't do this? To keep using it through these side-effects?

Can you give me an idea of what I might expect? Will these symptoms abate/get better? I just want an idea of what to be prepared for. I've always been very health-conscious, and am taking appropriate, and high-grade versions of Vitamin D, Omega3, Biotin, Evening Primrose Oil, and adaptogens. I have suffered from hypothyroidism for the last 8-9 years but have managed it with the help of a great doctor and I'm not too affected by it. I've read the section on how to use progesterone and I get it.

My body's seemingly abrupt responses (hair loss/drying up, swelling) to progest or the lack of it is where I need to find some balance.
Looking forward to next responses.

Thanks very much again!

Jun 07, 2014
Progesterone helping but I need some guidance
by: RJ

Hello Tanya!
Nothing will be the norm for you any longer. It has all been thrown out the window and try as you might to change it, you will not. It's just what happens to us. The bright red I had Wray said was an inflamed uterus. Progesterone will help it heal, but get on the NAC...it will help too. You're activating the estrogen, thus the swelling and the continued bleed. I bled for 10 days this month, wasn't heavy and few clots. Quit abruptly for five days and now I'm spotting bright red. But last month I bled heavy with lots of clots for 14 days and didn't bleed or spot a lick for four weeks. It is that up and down and you are different from any other woman on here. What works for one of us may not work at all for you. I know Wray is out of stock right now, but try Natpro...that is the best. I tried the progest...wait till it gets really hot and humid, your body will feel like you have lard all over it. Wray's last a lot longer too and has no chemicals....progest does. If you go upwards to 400 mg a day that progest will be gone in less than two days and will get super-duper. expensive. It is so frustrating. And the hair loss I just read an article on greenmedinfo.com that pumpkin seed oil has been proven to stop and regrow hair. But, make sure you are taking K2, boron, zinc and magnesium also along with that D3 or you will have calcium build up in the wrong areas which can be so detrimental. Something else that helped my hair loss was B-100 complex. It's not an easy road...but don't back off the progesterone...it's the estrogen that's causing you trouble....swelling especially. My feet were feeling really swollen yesterday afternoon and I do not usually apply progesterone in the middle of the day any more and I took my shoes off and put it on and within a half hour the swelling was gone. It's the estrogen. Hang in there it will all work out! God Bless! RJ

Jun 09, 2014
Thank you for responding
by: Joy

Hi Tanya

You will find a balance as soon as the correct progesterone concentration is used, anything less and you will battle with adverse symptoms, you already are suffering from these symptoms, swelling/edema are all caused by not using the correct amount of progesterone as explained. It is so important that you read and understand the Estrogen Dominance page.

Progesterone Therapy is not an overnight fix, it can take anything from 2 – 6 months, possibly longer, depending of how severe symptoms are, before positive signs are felt provided progesterone is used correctly and your vitamin D level is within range.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...